Biermann interpolation of Birkhoff type


  • Marius Birou Cluj-Napoca, Romania



Biermann interpolation, Birkhoff interpolation, chains of projectors, approximation order
Abstract views: 173


If \(P_{0},P_{1},...,P_{r}\) and \(Q_{0},Q_{1},...,Q_{r}\) are Birkhoff univariate projectors which form the chains\[P_{0}\le P_{1}\le\dots\le P_{r},\quad Q_{0}\le Q_{1}\le\dots\le Q_{r},\]we can define the Biermann operator of Birkhoff type\[B_{r}^{B}=P_{0}^{\prime}Q_{r}^{\prime\prime}\oplus P_{1}^{\prime}Q_{r-1}^{\prime\prime}\oplus\dots\oplus P_{r}^{\prime}Q_{0}^{\prime\prime},\]where \(P_{1}^{\prime},\dots,P_{r}^{\prime}\),\(Q_{1}^{\prime\prime},\dots ,Q_{r}^{\prime\prime}\) are the parametric extension. We give the representations of Biermann interpolant of Birkhoff type for two particular cases (Abel-Goncharov and Lidstone projectors) and we calculate the approximation order of Biermann interpolant in these cases.


Download data is not yet available.


Agarwal, R., Wong, P.J.Y., Error inegalities in polynomial interpolation and their applications, Kluwer Academic Publishers, Dordrecht, 1993, DOI:

Biermann, O., Uber naherungsweise Cubaturen, Monatshefte fur Mathematik und Physic, 14, pp. 211-225, 1903, DOI:

Coman, Gh., Multivariate approximation schemes and the approximation of linear functionals, Rev. Anal. Numér. Théor. Approx. - Mathematica, 16, pp. 229-249, 1974.

Coman, Gh. and all, Interpolation operators, Casa Cărţii de Ştiinţă, 2004.

Davis, Ph. J., Interpolation and approximation, Blaisdell Publishing Company, New york, 1963.

Delvos, F.-J. and Schempp, W., Boolean methods in interpolation and approximation, Pitman Research Notes in Mathematics, Series 230, New York 1989.

Delvos, F.-J. and Posdorf, H., Generalized Biermann interpolation, Resultate Math., 5, no. 1, pp. 6-18, 1982, DOI:

Gordon, William J., Distributive lattices and the approximation of multivariate functions, Approximations with Special Emphasis on Spline Functions (Proc. Sympos. Univ. of Wisconsin, Madison, Wis., 1969), pp. 223-277, Academic Press, New York.

Gordon, William J.; Hall, Charles A. Transfinite element methods: blending-function interpolation over arbitrary curved element domains, Numer. Math., 21, pp. 109-129, 1973/74, DOI:

Birou, M., Biermann interpolation with Hermite information, Studia Univ. "Babeş-Bolyai", to appear.




How to Cite

Birou, M. (2005). Biermann interpolation of Birkhoff type. Rev. Anal. Numér. Théor. Approx., 34(1), 37–45.